MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CROSSCONN R2R 35 TO 40MM; POSTERIOR CERVICAL SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH CROSSCONN R2R 35 TO 40MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 1020-24-004
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: kwp.Reporter is a synthes employee.The device history record (dhr) of product code: (b)(4), lot: rl277411 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on january 13, 2020.Visual inspection: the crossconn r2r 35 to 40 mm was returned, and received at us customer quality (cq).Upon visual inspection, it was observed that the screws of the device were not fully tightened due to which the lower clamp was not fully engaged.There were scratches on the device, but have no impact on the device functionality.No other issues were identified with the returned device.Functional test: a functional test was performed on the returned device.The returned x15 self retaining inserter (part 202000407, lot nn149220, quantity 1) was used to unscrew/tighten the x15 specification screws.During the functional test, the inserter failed to unscrew/tighten the screws as they were jammed.Dimensional inspection: a dimensional inspection was not performed as the screw threads were inaccessible without destruction of the device.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Cross connector r2r - assy.Investigation conclusion: the complaint condition was confirmed for the crossconn r2r 35 to 40 mm.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective, and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending, and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on (b)(6) 2020, the surgeon could not lock the symphony r2r crosslink.Final locking driving kept stripping screws and tried two cross links, but both stripped out.Fragments were generated, and easily removed.The procedure was successfully completed by switching the final locking driver shaft.There was a surgical delay of twenty (20) minutes.There was no patient consequence.This report is for a crossconn r2r 35 to 40mm.This is report 9 of 9 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: g4: date is updated h3, h4, h6: a device history record (dhr) review was conducted: the dhr of product code: 102024004 lot: rl277411 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on jan.13, 2020 qty: 75 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CROSSCONN R2R 35 TO 40MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10671899
Report Number1526439-2020-01937
Device Sequence Number11447521
Product Code NKG
UDI-Device Identifier10705034519067
UDI-Public(01)10705034519067
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K181949
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1020-24-004
Device Catalogue Number102024004
Device Lot NumberRL277411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date10/23/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AO HANDLE TORQ LIMITING 3.0NM; COUNTER TORQUE R2R X-CONN; CROSSCONN R2R 35 TO 40MM; UNKNOWN RODS; UNKNOWN SCREWS; UNKNOWN SCREWS; UNKNOWN SCREWS; UNKNOWN SCREWS; UNKNOWN TORQUE DEVICES; X15 DRIVER FINAL TIGHTENER; X15 DRIVER FINAL TIGHTENER; X15 SELF RETAINING INSERTER; X15 SELF RETAINING INSERTER
Patient Age67 YR